Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 27, 2002, 1:04 PM MDT for Harding County, New Mexico. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2002, 1:04 PM MDT (19:04 UTC)
- Expired
- May 27, 2002, 1:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Harding County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 1:17 PM MDT | Hail 1 | Rosebud, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1308 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 271904 SVRABQ NMC021-271945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 104 PM MDT MON MAY 27 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO * UNTIL 145 PM MDT * AT 101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES NORTH OF ROSEBUD...OR ABOUT 16 MILES NORTHWEST OF AMISTAD...MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL EASTERN HARDING COUNTY THIS SEVERE THUNDERSTORM IS CAPABLE OF VERY LARGE HAIL WHICH CAN CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER NOW. LAT...LON 3609 10355 3575 10361 3574 10337 3610 10336
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:40 AM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 27, 10:40 AM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1040 AM MDT MON MAY 27 2002 OVERNIGHT/EARLY CONVECTION HAS DIMINISHED BUT ALREADY GETTING CUMULUS OVER THE SW AND SC AND AN ISOLATED TSTM JUST NORTH OF TRUJILLO. LOOKS LIKE NE QUARTER TO BE THE MOST ACTIVE THIS PM AND EVE BUT CANNOT RULE OUT ANYWHERE. LEAST LIKELY FAR W. ONLY CHANGES THIS MIDDAY WERE TO ADJUST SOME POPS AND TEMPS. LOWERED TEMPS IN NC AND NE AND RAISED A LITTLE S AND W. 40 .ABQ...NONE CHJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:15 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 45 min |
| May 27, 2:00 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 45 min |
| May 27, 2:22 PM MDT | Tornado Warning | ABQ | Union | 23 min |
| May 27, 2:46 PM MDT | Tornado Warning | ABQ | Union | 24 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.